Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Principal eigenvalues for indefinite-weight elliptic problems in $ {\bf R}\sp n$


Author: W. Allegretto
Journal: Proc. Amer. Math. Soc. 116 (1992), 701-706
MSC: Primary 35P05; Secondary 35J10, 47F05
DOI: https://doi.org/10.1090/S0002-9939-1992-1098396-9
MathSciNet review: 1098396
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the problem $ - \Delta u = \lambda gu$ in $ {R^n}$, $ u \to 0$ at $ \infty $ with $ g$ a function that changes sign. Under suitable growth conditions on $ g$ we show that this problem has an eigenvalue $ \lambda $ with a positive solution $ u$, as well as countably many other eigenvalues.


References [Enhancements On Off] (What's this?)

  • [1] W. Allegretto, Criticality and the $ \lambda $-property for elliptic equations, J. Differential Equations 69 (1987), 39-45. MR 897439 (88k:35010)
  • [2] W. Allegretto and A. Mingarelli, Boundary problems of the second order with an indefinite weight-function, J. Reine Angew. Math. 398 (1989), 1-24. MR 998469 (90i:35084)
  • [3] M.S. Berger and M. Schechter, Embedding theorems and quasi-linear elliptic boundary value problems for unbounded domains, Trans. Amer. Math. Soc. 172 (1972), 261-278. MR 0312241 (47:803)
  • [4] P. Binding and P. Browne, Spectral properties of two parameter eigenvalue problems. II, Proc. Roy. Soc. Edinburgh Sect. A 106 (1987), 39-51. MR 899939 (88m:47036)
  • [5] K. J. Brown, C. Cosner, and J. Fleckinger, Principal eigenvalues for problems with indefinite weight function on $ {R^N}$, Proc. Amer. Math. Soc. 109 (1990), 147-155. MR 1007489 (90m:35140)
  • [6] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Grundlehren Math. Wiss., vol. 224, Springer-Verlag, New York, 1984.
  • [7] M. Murata, Structure of positive solutions to $ ( - \Delta + V)u = 0$ in $ {R^n}$, Duke Math. J. 53 (1986), 869-943. MR 874676 (88f:35039)
  • [8] Y. Pinchover, On positive solutions of second-order elliptic equations, stability results and classification, Duke Math. J. 57 (1988), 955-980. MR 975130 (90c:35023)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35P05, 35J10, 47F05

Retrieve articles in all journals with MSC: 35P05, 35J10, 47F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1098396-9
Keywords: Elliptic equation, indefinite weight, eigenvalue
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society